Jump to content

risperidone withdrawal - Baltar


baltar

Recommended Posts

Hi, I have been on risperidone for 6 years. I was put on it when I was diagnosed with an eating disorder and I think I was put on it for anxiety. Whenever I run out of tablets I always get withdrawal symptoms the next day, even though my Doctor told me this shouldn't happen. I have gone to see the doctors to try and withdraw from them before earlier this year and was told to come off them straight away. This caused problems so the second time I saw another doctor who when I asked if I could get help while withdrawing from them rudely asked "what do you expect me to do about it?". I am trying to withdraw from them again starting from today and will go to the doctors next week, but I am not expecting any advice or help from them. :(

 

When I do not take the tablets this is what happens.

 

- I cry a lot. Sometimes for no reason.

- I get angry for no reason. It's really hard to explain, it's like the inside of my head is building up and getting all angry and all arggh. It's kind of like a physical feeling as well. I really wish I could explain this better.

- I am a bit mean to people. When I reply to them I snap at them for no reason and then instantly feel horrible for it.

- I cannot get to sleep for ages at night.

- I cannot leave the house.

- I feel soooo low.

- I panic about everything.

- I really don't feel myself.

 

 

I do not remember having these problems before I was put on the tablets. I had similar problems such as feeling panicky and feeling a bit sad, but not to the extent I feel it when I am not taking my tablets.

 

The reason I want to come off them is because I do not want to be tablets on all my life. I really want to try hard and come off them but it's difficult.

 

Thank you for taking the time to read this.

Link to comment
  • Moderator Emeritus

Hi Baltar,

 

Welcome to the forum... I'm sorry you have a need to be here.

 

I'm slowly withdrawing from Risperidone too. What Mg are you on? It's recommended to taper no more than 10% at the time. I have liquid to taper with, it makes it easier to make tiny decrements. I was started on 1mg tablets and now am at approximately .285mL. (1mL = 1mg) I am tapering less than 10% each time so as to sneak it away from my brain.

 

Doctors don't know how to recommend a safe taper. You will get good advice on this forum, as well as, support.

Link to comment

Thank you for replying :)

I'm on 1mg.. I used to be on more but they got reduced years ago and then they just left me on them and have never checked on me since.

 

I'm not sure what you mean by taper? :(

Link to comment
  • Moderator Emeritus

Reduce the amount you are taking by 10% or less at the time. But try to become as stable as possible before reducing any. It would be much easier to reduce accurately if you can get liquid Risperdal and a 1mL oral syringe. The lower in dosage you get to- the smaller reduction you will need to make.

 

I'm sure the admin, Alto will be along to advise you soon. She is very knowledgeable on all these Meds.

 

There is a topic under "tapering" specifically about Risperdal. I hope this helps, I know the hell you are experiencing trying to come off this med. it needs to be tapered very slowly to minimize the withdrawals as much as possible.

 

Love,

 

Tezza

Link to comment

Hi Baltar

 

Welcome to the site.

 

I'm sorry for the way you're feeling and do hope you feel better soon

 

I found this site when I was in withdrawal hell as I came of my drug to quick.

 

I am now stable after the brilliant support and advice from the caring people on this site.

 

I'm not experienced to advise but like Tessa said, you might want to look at the tapering topic until alto comes along with some advice for you

 

Debbie x

17 years on seroxat/paxil CT off - thought I was dying luckily found this site. 21st May 2012 12mg seroxat

Stable - Tapered Diazepam slowish.1st June 10mg Seroxat

2nd June 1mg Diazepam.15th June 9mg seroxat

2nd July Changed to 2.5[ml liquid diazepam]2mg=5ml. 16th July 2ml Liquid Diazepam

2nd August 8mg/4ml Seroxat/Paxil 2nd August 1.5 ml Diazepam

18th Aug 2012 1ml Diazepam 1st - 5th Sept 0.5

Diazepam Free!

13th Oct 7mg/3.5ml seroxat - 26 Jan 2013 3.25ml/6.5mg-Mar 3ml-April 2.7ml-May 2.5ml

01/07/14 very slow taper over the last year now on 0.5 ml of liquid Seroxat ......November 14 Seroat Free!!!!!!!

Link to comment
  • Administrator

Hello, Baltar, welcome to our community.

 

Here are Tips for tapering off Risperdal (risperidone)

 

Tapering means decreasing the dosage very slowly. A liquid preparation is helpful for doing this. For example, if you are taking 1mg now, you would take .90mg for your first step in the taper.

 

We recommend holding at that level for a month to see if withdrawal symptoms appear. If not, make another 10% cut on the .90mg, hold for a month.

 

If no symptoms, you might go a bit faster for your next decrease, and so forth until you're off the drug entirely.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy